Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
178 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Should compression stockings be used for deep vein thrombosis?

My name is Ram Krishan Sachdeva (M -65 yrs). On 29th June I visited a Cardiologist with persistent(past 2 days) left leg calf pain (Cramp like). After Clinical investigations and Venous Doppler test it was diagonised as: Unprovoked DVT (Deep Vein Thrombosis) and I was put on Inj. Clexane 0.4 mg for 5 days extended by another 2 days, and Warfarine-3mg/day which was increased to 5mg from 1st July,2011 with regular monitoring of INR till target achieved. INR which was initially 1.25 increased to 2.52 on 5th July. After ECHO/ECG etc tests I was advised to continue Warfarine-5mg and to repeat INR after one month. On 21st (July)morning I started having abdomen pain and subsequently Nausea/ burping & vomitting. I was hospitalised in the evening- Ultrasound showed blockage of Intestine?(Chest X-ray and CTC Scan was also done). Next morning ( 22nd July) since problem was persisting I shifted to a Speciality Hospital in New Delhi(India). Laparoscopy Operation of Intestine had to be postponed for 3 days as the Blood was too thin(INR 5.4 and PTT 54). Laparoscopic Check showed blood/blood Clots all over Intestine which were flushed out. Twice endoscopy/Enteroscopy was carried out. Color Dopler test carried out on 28th July showed no DVT/no clots The Diogonosis was: •     Intramural jejunal hematoma(Warfarin induced) with Intestine obstruction, •      FUC of doubtful deep vein thrombosis, I am Hypertension and on regular use of Telma-H for past many years T.K.R(Bilateral-both knees) was done two years back. High resolution Duplex scanning of the Veins of left lower limb along with detailed color flow Angio and road mapping was done on 20th august which shows: •     Residual Thrombus seen in the Prox.seg. of Lt. Post. Tib Vein •     Diameter stenosis:Lt. Post Tib v.-prox.seg.-70% •     Venous Blood is high viscous. •     Valsalva sign-positive on the left side •     Augmentation reaction +ve with bi-directional flow at the Lt. Sapheno-Fem & Lt. Sapheno-Popi.junctions suggestive of Venous Valve insufficiency. •     Lt. Long Saph. v. and Lt. Short Saph.v. are Dilated and Varicosed along with branch varicosity •     Dia. Of superficial veins: 1.     Lt. long Sph.v-SF junction-13mm 2.     Lt. long Sph.v-mid. Thigh- 6-5 mms 3.     Lt. long Sph.v-mid calf.- 5-4 mms 4.     Lt. short Sph.v- 4-5 mms •     An incompetent perforator(dia-4mm) seen in Lt. lower mid calf region medially •     Odeama of soft tissue and hyperpigmentation of the lower legs I have been advised Actrom 1mg/2mg alternate days and to do PTT after 10 days of use of medicine, Compression Stockings during day time and elevation of legs. Now I seek your opinion/advice. Warfarine was stopped on 21st july itself.
Tue, 22 Aug 2017
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Lab Tests
General Surgeon 's  Response
Hi there,

After reviewing all the data from your ultrasound, it does not sound like you have a deep vein thrombosis. You do have some residual (left over) clot in the left posterior tibial vein, likely from your prior clot. If you don't have a genetic clotting disorder such as factor V leiden or protein C or S deficiency, then I would agree with stopping the warfarin, especially since you had a bleeding problem in your abdomen with it. I'd recommend getting tested for hypercoagulable disorders such as those I previously mentioned, and you should get a repeat ultrasound in 6 months to make sure you don't have any new blood clots.

If you have swelling in your legs, I would try compression stockings, as you do have some edema and hyperpigmentation, which is likely due to the clots you had before.

I hope I have answered your questions. Feel free to contact me should you have any further questions.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have cvi, had deep vien thrombosis 38 years ago. Had saffveins stripped. Not over weight, wear compression stocking 30-40mg, permanate skin...

Recent questions on  Heparin

doctor1 MD

My son-in-law, 37, fit and not overweight, went into the hospital emergency yesterday with face numbness and very high blood pressure. His cardiac...

doctor1 MD

Q1.) What is the rationale for selecting PCI and thrombolytic therapy as treatment option? Q2.) What are the various co therapies you use and why?...

doctor1 MD

I have a client on Lovenox subq for a blood clot in her leg, now after 6 weeks of taking the Lovenox she is experiencing blood deposits when she...

doctor1 MD

My mom had a quadruple bypass done a month ago and we told the hospital she was allergic to nuts. She swelled so bad after surgery you could not...

doctor1 MD

Sir my wife has mitral valve replacement surgery and take acetrom 3 mg daily. Her previous pregnancy test is positive . I want to know what is the...

doctor1 MD

can u plz help me interpret these blood test results...

doctor1 MD

Hello, I am 40yr old male, non smoker, 170lbs. I am having a pain in my right leg, high upper center calf on back of leg, right under back of knee....